Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 4, 2013, 6:31 PM MDT for Lincoln County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2013, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 4, 2013, 6:45 PM MDT
- In force
- 14 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 3:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
868
WUUS55 KBOU 050031
SVRBOU
COC073-050045-
/O.NEW.KBOU.SV.W.0039.130605T0031Z-130605T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
631 PM MDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 645 PM MDT
* AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
WILD HORSE POINT...OR 52 MILES SOUTHEAST OF LIMON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3858 10346 3869 10319 3868 10317 3853 10318
3852 10338
TIME...MOT...LOC 0031Z 298DEG 26KT 3860 10322
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
977
WWUS55 KBOU 050046
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT TUE JUN 4 2013
COC073-050055-
/O.EXP.KBOU.SV.W.0039.000000T0000Z-130605T0045Z/
LINCOLN CO-
646 PM MDT TUE JUN 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3858 10346 3869 10319 3868 10317 3853 10318
3852 10338
TIME...MOT...LOC 0044Z 298DEG 26KT 3860 10322
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:27 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 3:27 PM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 327 PM MDT TUE JUN 4 2013 .SHORT TERM...CONVERGENCE HAS DEVELOPED OVER SOUTHERN PARTS OF DOUGLAS AND ELBERT COUNTIES AS EXPECTED. STORMS FIRING OVER THE RAMPART RANGE...BUT THE PLAINS PROBABLY STILL NEED TO GET A LITTLE WARMER BEFORE THE AIR WILL SUSTAIN STRONG CONVECTION. IT REMAINS TO BE SEEN HOW THE INFLOW TO STORMS IN THIS AREA WILL DEVELOP WITH TIME. NORTH OF THE BOUNDARY WITH EAST TO NORTHEAST INFLOW THE MAIN THREAT WILL BE HAIL...WITH BETTER HODOGRAPHS FOR TORNADOES ON THE SOUTH SIDE...THOUGH DRIER AIR THERE INITIALLY. STORMS MAY TEND TO SPLIT INITIALLY. I WENT AHEAD AND MENTIONED SEVERE POTENTIAL A LITTLE FURTHER NORTH SINCE THERE IS PLENTY OF SHEAR AND THE COMBINATION OF END OF DAY WARMTH AND CONVERGENCE ON OUTFLOWS OR ALONG THE FOOTHILLS MAY BE ENOUGH...BUT THE PRIMARY THREAT REMAINS FROM DOUGLAS COUNTY OUT TO LINCOLN COUNTY. LOWER THREAT FURTHER NORTH WHERE IT IS POTENTIALLY COOLER. COOLER AIR WITH MORE MOISTURE WILL MOVE IN FROM THE NORTH LATER THIS EVENING...FORCING DOES NOT LOOK THAT STRONG BUT WE WILL HAVE A DEEP MOIST AIRMASS...COULD WIND UP BEING A HIGH POP/LOW QPF EVENT BUT MODELS ARE PRETTY INSISTENT THAT WE WILL GET SEVERAL TENTHS OF AN INCH OF RAIN OVERNIGHT. I RAISED POPS SLIGHTLY...AND EXTENDED THE RAIN A BIT MORE INTO WEDNESDAY MORNING WITH A SLOWER MOTION TO THE EXITING SYSTEM EXPECTED. BY AFTERNOON THE FORCING IS QUITE WEAK WITH SOME DRIER AIR WORKING IN AND PRETTY COOL FOR SURFACE BASED CONVECTION...PROBABLY STILL CLOUDY BUT THE THREAT OF RAIN WILL BE FAIRLY LOW. I DROPPED TEMPERATURES A COUPLE OF DEGREES ON WEDNESDAY DUE TO THE SLOWER MOVEMENT AND SUBSTANTIAL CLOUD COVER EXPECTED. .LONG TERM...THERE WILL BE A SLIGHT CHANCE OF STORMS ACROSS THE SOUTHERN SECTIONS OF THE CFWA WEDNESDAY EVENING AS THE THETA-E RIDGE SHIFTS SOUTH WITH THE MID LEVEL QG ASCENT AND SUBSIDENCE WITH DRIER AIR MOVES IN FROM THE NORTH. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS BUT ONLY LIGHT RAINFALL. A FEW SHOWERS COULD LINGER OVERNIGHT ALONG THE PALMER DIVIDE AND OVER SOUTH PARK OTHERWISE...DRY CONDITIONS WILL PREVAIL WITH CLEARING SKIES. THE COOL AIRMASS WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 40S ACROSS THE PLAINS. ON THURSDAY... AN UPPER LEVEL RIDGE WILL BEGIN BUILDING ACROSS THE GREAT BASIN... SPREADING WARMER AIR INTO THE REGION. AIRMASS TO BE SLIGHTLY DRIER...BUT ENOUGH MOISTURE WILL BE PRESENT FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DOES NOT APPEAR TO BE ANY SHORTWAVE TO INCREASE STORM CHANCES BASED ON QG VERTICAL VELOCITY PROGS. BEST CHANCE FOR THE STORMS LOOKS TO BE ACROSS THE HIGHER MOUNTAINS. HIGH TEMPERATURES TO WARM INTO THE 70S ACROSS THE PLAINS WITH MAINLY 50S MOUNTAINS. OVERNIGHT TEMPERATURES TO BE CLOSE TO 50 DEGREES OVER NORTHEAST COLORADO. ON FRIDAY...UPPER RIDGE TO CONTINUE TO BUILD ACROSS THE GREAT BASIN WITH RISING HEIGHTS AND WARMER TEMPERATURES. HIGHS SHOULD WARM TO AROUND 80 DEGREES ACROSS THE PLAINS WITH MID 50S TO MID 60S OVER THE HIGH COUNTRY. MODEL CROSS SECTIONS SHOW SOME INCREASE IN MID LEVEL MOISTURE. AIRMASS TO BECOME SLIGHTLY UNSTABLE WITH DAYTIME HEATING WHICH SHOULD HELP GENERATE A FEW THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. FOR SATURDAY...NORTHWEST FLOW ALOFT TO PREVAIL ACROSS THE AREA. LATEST MODELS NOW SHOWING A DRIER AND WARMER AIRMASS AS OPPOSED TO YESTERDAY'S RUNS WITH MINIMAL UPSLOPE. THERE APPEARS TO BE A WEAK MID LEVEL WAVE WHICH MOVES SOUTHEAST ACROSS THE REGION...THOUGH MODELS SHOW A LACK OF MID LEVEL QG ASCENT. FOR NOW WILL MAINTAIN A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. KEPT THE STORMS OUT OF THE URBAN CORRIDOR FOR DUE TO WEAK DOWNSLOPE AT THE SURFACE. TEMPERATURES TO WARM INTO THE MIDDLE 80S ACROSS THE PLAINS. FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY: THE UPPER LEVEL TO MOVE ACROSS THE AREA SUNDAY WITH DRY AND WARM AIRMASS IN PLACE. NO STORMS EXPECTED WITH THE DRY AIRMASS. FOR MONDAY AND TUESDAY... BOTH GFS AND ECMWF ARE SIMILAR WITH THE RIDGE SHIFTING EAST AND SOUTHWEST FLOW ALOFT OVER COLORADO. THERE ARE SOME DIFFERENCES WITH THE AMOUNT OF MOISTURE WHICH MOVES IN FROM THE SOUTHWEST. THE ECMWF ALSO MOVES AN UPPER TROUGH INTO THE GREAT BASIN BY TUESDAY WHILE THE GFS KEEPS THE TROUGH OVER THE WEST COAST. FOR NOW IT APPEARS THERE WILL BE ENOUGH MID LEVEL MOISTURE TO INCLUDE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY AND TUESDAY. HIGHS LOOK TO WARM CLOSE TO 90 DEGREES EACH DAY. && .AVIATION...THUNDERSTORM ACTIVITY EXPECTED TO BE MAINLY SOUTH AND WEST OF KDEN THIS AFTERNOON...WITH A BETTER CHANCE OF IMPACTS AT THE AIRPORT THIS EVENING. SOUTH AND SOUTHWEST GATES MAY HAVE SIGNIFICANT IMPACTS AT TIMES. MORE WIDESPREAD SHOWERS EXPECTED TO DEVELOP AFTER 03Z...WITH AREAS OF IFR AND MVFR CEILINGS LATER TONIGHT AND WEDNESDAY MORNING. INSTRUMENT APPROACHES TO KDEN WILL LIKELY BE NEEDED FROM LATE EVENING THROUGH WEDNESDAY MORNING...AND POSSIBLY INTO THE AFTERNOON. && .HYDROLOGY...THUNDERSTORMS ARE EXPECTED TO MOVE FAST ENOUGH TO PREVENT A FLOOD THREAT. HEAVY RAIN IS POSSIBLE...UP TO 0.75 INCH IN 30 MINUTES...WITH THE STRONGER STORMS BUT THESE WILL MOST LIKELY BE SOUTH OF DENVER. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM....D-L AVIATION...GIMMESTAD
Hazardous weather outlook, Jun 4, 11:01 AM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT TUE JUN 4 2013 COZ030>051-051715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT TUE JUN 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE AREA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE GREATEST THREAT IN DOUGLAS AND ELBERT COUNTIES. INSTABILITY WILL BE LIMITED DUE TO COOL TEMPERATURES...BUT STRONG WIND SHEAR WILL BE FAVORABLE FOR SEVERE STORMS. THE PRIMARY THREAT TODAY WILL BE LARGE HAIL UP TO GOLF BALL SIZE. WIND GUSTS TO 60 MPH AND MINOR FLOODING ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO SOME THREAT OF TORNADOES...ESPECIALLY SOUTHEAST OF DENVER THIS EVENING AS THE WIND PROFILE BECOMES MORE FAVORABLE. MOISTURE WILL CONTINUE TO INCREASE TONIGHT WITH MORE NUMEROUS RAIN SHOWERS DEVELOPING OVERNIGHT. THERE MAY BE SOME SNOW TONIGHT IN THE MOUNTAINS ABOVE 10 THOUSAND FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COOLER TEMPERATURES CAN BE EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST COLORADO ON WEDNESDAY WITH SCATTERED RAIN SHOWERS...MAINLY IN THE MORNING. DRIER CONDITIONS ALONG WITH A GRADUAL WARMING TREND WILL PREVAIL FOR THE REMAINDER OF THE FORECAST PERIOD INTO THE WEEKEND WITH JUST A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS EACH DAY. NO STRONG OR SEVERE STORMS ARE EXPECTED AT THIS TIME. TEMPERATURES WILL WARM TO NEAR NORMAL BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM FROM DENVER SOUTHWARD AND EASTWARD. GIMMESTAD/D_L
In the hours before
Special weather statement, Jun 4, 4:50 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT TUE JUN 4 2013
COZ041-047-042330-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
450 PM MDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHERN LINCOLN AND SOUTHEASTERN ELBERT COUNTIES UNTIL
530 PM MDT.
AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF KUTCH...OR 32 MILES SOUTHWEST OF
LIMON...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PUNKIN CENTER...KUTCH AND KARVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3877 10405 3892 10406 3895 10405 3894 10372
3894 10338 3868 10341
TIME...MOT...LOC 2250Z 274DEG 40KT 3887 10401The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:01 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.